Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
Online ISSN 1552-4485; Print ISSN 0033-569X

Minimum free energy in linear thermoelectromagnetism

Authors: Giovambattista Amendola and Adele Manes
Journal: Quart. Appl. Math. 63 (2005), 645-672
MSC (2000): Primary 78A25, 74A15
Published electronically: September 22, 2005
MathSciNet review: 2187924
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A closed expression is given for the minimum free energy of a linear thermoelectromagnetic conductor, whose constitutive equations relative to the electric current density and to the heat flux have memory effects. This expression, derived in the frequency domain, is related to the maximum recoverable work, which can be obtained from a given state of the material. Another equivalent expression of the minimum free energy is deduced; it allows us to give explicit formulae for the case of a discrete spectrum model.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 78A25, 74A15

Retrieve articles in all journals with MSC (2000): 78A25, 74A15

Additional Information

Giovambattista Amendola
Affiliation: Dipartimento di Matematica Applicata “U.Dini”, Facoltà di Ingegneria, via Diotisalvi 2, 56126-Pisa, Italy

Adele Manes
Affiliation: Dipartimento di Matematica “L.Tonelli”, via F.Buonarroti 2, 56127-Pisa, Italy

PII: S 0033-569X(05)00983-2
Keywords: Thermoelectromagnetism, fading memory, free energy
Received by editor(s): December 1, 2004
Published electronically: September 22, 2005
Additional Notes: This work was performed under the support of C.N.R. and M.I.U.R
Article copyright: © Copyright 2005 Brown University

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2015 Brown University
AMS Website